Massachusetts, 2011

Flood in Massachusetts, April 13, 2011

April 13, 2011 · NWS BOX · 1 event in 1 county or zone

A coastal storm brought heavy rain to much of southern New England. Areas of Cape Cod flooded as a result of two to six inches of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A coastal storm brought heavy rain to much of southern New England. Areas of Cape Cod flooded as a result of two to six inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 13, 7:00 AM EST, 0 minutes earlier.

Area forecast discussion, Apr 13, 7:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
800 AM EDT WED APR 13 2011

.SYNOPSIS...
COASTAL LOW PRESSURE WILL BRING HEAVY RAIN...GUSTY WINDS AND CHILLY
WEATHER TO THE REGION TODAY.  CANADIAN HIGH PRESSURE WILL THEN BUILD
INTO THE REGION THURSDAY AND FRIDAY...BRINGING DRY AND SEASONABLE
WEATHER. ANOTHER STORM IS ON THE HORIZON BEGINNING LATE SATURDAY AND
SATURDAY NIGHT WITH THE POTENTIAL FOR MORE RAIN AND GUSTY WINDS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***HEAVY RAIN THIS MORNING ESPECIALLY IN VICINITY OF THE BOSTON TO
PROVIDENCE CORRIDOR***

CLOSED LOW PRESSURE OVER THE MID ATLANTIC STATES WILL LIFT NORTHEAST
TODAY...AS THE SURFACE REFLECTION TRACKS TOWARDS THE CAPE COD
CANAL.  STRONG DYNAMICS/FORCING WILL RESULT IN PERIODS OF RAIN SOME
OF WHICH MAY BE LOCALLY HEAVY THROUGH MID AFTERNOON.  WE DO EXPECT
THE HEAVIEST RAIN TO SET UP JUST TO THE NORTHWEST OF THE SURFACE LOW
TRACK...WHERE THERE IS SOME ENHANCEMENT ALONG AND NORTHWEST OF THE
COASTAL FRONT.  THIS PINS THE BOSTON TO PROVIDENCE CORRIDOR IN THAT
AXIS AND THIS HEAVY RAIN IS EXPECTED TO AFFECT THE MORNING RUSH
HOUR.  WE EXPECT A SOLID 1 TO 2 INCHES OF RAIN IN THIS REGION
TODAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ANY CONVECTION.
THAT TAKES US TO OUR NEXT CONCERN WHICH REVOLVES AROUND THUNDER
CHANCES TODAY.  THERE IS ENOUGH ELEVATED INSTABILITY FOR SOME
EMBEDDED THUNDER ESPECIALLY WITH STRONG FORCING...SO THAT WILL BE
INCLUDED IN THE FORECAST.  THE BULK OF THE THUNDER IS EXPECTED TO BE
FOUND ACROSS SOUTHEAST NEW ENGLAND.

THE STEADIEST AND HEAVIEST RAIN SHOULD BE THIS MORNING AND INTO MID
AFTERNOON ACROSS THE COASTAL PLAIN.  WE THEN SHOULD SEE THE
PRECIPITATION BECOME MORE SCATTERED IN NATURE AS WE ENTER A MID
LEVEL DRYSLOT.  HOWEVER...ADDITIONAL SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL LIKELY DEVELOP PARTICULARLY IN THE INTERIOR SINCE
THEY WILL BE CLOSEST TO THE UPPER LEVEL LOW.

HIGH TEMPERATURES WILL PRETTY MUCH HOLD IN THE 40S WITH THE
CLOUDS/RAIN AND ONSHORE FLOW.  PORTIONS OF THE SOUTH
COAST/CAPE/ISLANDS WILL LIKELY BE THE ONLY SPOTS THAT CRACK 50 AS
THE WINDS GO SOUTH FOR A TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD WIND DOWN DURING
THE EVENING HOURS AS THE UPPER LEVEL LOW LIFTS INTO NORTHERN NEW
ENGLAND.  HOWEVER...LOW CLOUDS/FOG PATCHES AND EVEN A SPOT SHOWER OR
TWO WILL REMAIN POSSIBLE AFTER MIDNIGHT.  LOW TEMPERATURES WILL
MAINLY BE IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS SHOWING FAIRLY GOOD AGREEMENT THROUGH THIS
WEEKEND...THOUGH SOME DIFFERENCES STILL SEEN ON TIMING AND TRACK OF
NEXT LOW PRESSURE APPROACHING THIS WEEKEND. STARTING ON MONDAY...
WIDE VARIANCE ON TRACK AND TIMING OF SENSIBLE WEATHER SYSTEMS ACROSS
THE CENTRAL AND EASTERN U.S...SO LOW CONFIDENCE CONTINUES FOR THE
LATTER PORTION OF THIS FORECAST...MOST NOTABLY ON THE GFS. APPEARS
THAT THE ECMWF AND ITS ENSEMBLE MEAN SEEMED TO SHOW BETTER
CONTINUITY AND RUN TO RUN CONSISTENCY OVER THE LAST COUPLE OF DAYS.

THURSDAY...LOW PRES EXITS TO THE MARITIMES DURING THE MORNING. MAY
SEE LEFTOVER CLOUDS...BUT EXPECT THESE TO EXIT THE REGION BY MID DAY
OR EARLY AFTERNOON. WITH MORE SUN...EXPECT TEMPS TO RISE TO THE
UPPER 50S TO LOWER 60S FOR MOST AREAS. WILL REMAIN COOLER ON OUTER
CAPE ANN AS WELL AS CAPE COD AND THE ISLANDS EVEN ON A N WIND.
STRONG HIGH PRES BUILDS OUT OF HUDSON BAY TOWARD NEW ENGLAND BY
THURSDAY NIGHT...SO EXPECT MOSTLY CLEAR SKIES AND LIGHT/VARIABLE
WINDS. THIS WILL ALLOW TEMPS TO FALL BACK TO THE 30S ACROSS MOST
AREAS...COOLEST IN THE COLDER VALLEYS...BUT WILL REMAIN AROUND 40
ALONG THE IMMEDIATE COAST.

FRIDAY...AS HIGH PRES BUILDS OFF THE MAINE COAST INTO THE GULF OF
MAINE...THIS WILL ALLOW WINDS TO VEER TO THE NE-E THROUGH THE DAY
AND PICK UP SOMEWHAT...MAINLY ALONG THE E COAST. AS THE HIGH BUILDS
ACROSS NORTHERN NEW ENGLAND...NOTING A DEFINITE COOLING TREND AT THE
MID LEVELS THROUGH AT LEAST MIDDAY. THIS...ALONG WITH THE ONSHORE
WIND OFF THE VERY CHILLY OCEAN /TEMPS ONLY IN THE LOWER-MID 40S/...
WILL MEAN RATHER COOL TEMPS FOR THE REGION. ONLY EXPECTING HIGHS IN
THE MID-UPPER 40S ALONG THE IMMEDIATE COAST...RANGING TO THE MID 50S
ACROSS THE CT VALLEY.

WILL START TO SEE CLOUDS INCREASE FROM SW-NE DURING FRIDAY
NIGHT...MAINLY AFTER MIDNIGHT...AS NEXT LOW AND ASSOCIATED FRONT
START TO PUSH EASTWARD. E-SE WINDS WILL ALSO START TO PICK UP IN
RESPONSE TO THE APPROACHING FRONT AGAINST THE STRONG HIGH TO THE E.

SATURDAY...MODELS HAVE SLOWED THE PROGRESS OF THE LOW AND FRONT TO
THE W OF THE REGION AS THE HIGH HOLDS IN THROUGH A GOOD PORTION OF
THE DAY. WILL STILL SEE CLOUDS INCREASE...AND DO EXPECT SHARP
LEADING EDGE OF THE PRECIP TO MOVE INTO THE CT VALLEY BY AROUND
MIDDAY. WENT ALONG WITH A BLEND OF THE GFS AND ECWMF WITH THIS
TIMING...AS THE GGEM LOOKED TOO FAST CONSIDERING THE STRENGTH OF THE
HIGH OFFSHORE. CURRENT THINKING MAY STILL BE TOO FAST. ALL WILL
DEPEND UPON POSITION AND STRENGTH OF THE HIGH TO THE E. E-SE FLOW
WILL CONTINUE TO INCREASE...WITH GUSTS UP TO 25-30 KT ESPECIALLY
ALONG THE E COAST. WILL KEEP TEMPS ONLY IN THE MID 40S TO NEAR 50
THROUGH THE DAY.

SATURDAY NIGHT-SUNDAY...SLUG OF LOCALLY HEAVY PRECIP WILL MOVE
ACROSS THE REGION DURING THIS TIMEFRAME. WITH WINDS VEERING TO
SE-S...EXPECT PRECIP TO BE ALL RAIN. VERY STRONG H925 JET MOVING
ACROSS CENTRAL AND EASTERN AREAS LATE SATURDAY NIGHT INTO SUNDAY
MORNING. DO HAVE LOW POTENTIAL OF WINDS CLOSE TO ADVISORY LEVEL FOR
A TIME. THIS WILL ALSO ALLOW TEMPS TO REMAIN STEADY OR EVEN RISE
THROUGH SATURDAY NIGHT. MAY SEE ANOTHER 1-1.5 INCHES OF QPF WITH
THIS SYSTEM AS WELL...BUT AXIS OF HEAVY RAIN IS STILL UP IN THE
AIR.  ALSO NOTE SOME INSTABILITY WITH TOTAL TOTALS INTO THE LOWER
50S LATE SAT NIGHT AND SUN MORNING...SO MIGHT SEE A FEW TSTMS AS
WELL. NOT MENTIONED FOR NOW...BUT SOMETHING TO WATCH.

EXPECT COLD FRONT TO PUSH THROUGH DURING SUNDAY...SO WINDS SHOULD
SHIFT TO W AND DIMINISH. WITH SOME SUN POSSIBLY BREAKING
THROUGH...SHOULD SEE TEMPS RISE TO THE 50S.

SUNDAY NIGHT-TUESDAY...STILL SOME QUESTIONS AS TO THE EXIT OF THE
PRECIP OUT OF EASTERN MA SUNDAY NIGHT...BUT DO EXPECT THIS TO CLEAR
EARLY. BEYOND THAT...MODELS ARE ALL OVER THE PLACE WITH SYSTEMS
MOVING ACROSS THE CONUS. HPC MEDIUM RANGE DEPICTS A COLD FRONT
PASSING THROUGH MON NIGHT OR TUE...SO WENT WITH SLIGHT CHANCE POPS
FOR MOST AREAS THOUGH MENTIONED LOW CHANCE POPS FOR S NH WITH THIS
SYSTEM. TIMING IS HIGHLY SUSPECT.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...MEDIUM TO HIGH CONFIDENCE. CIGS HAVE LOWERED TO MVFR-IFR AT
11Z MAINLY NEAR AND S OF THE MASS PIKE. EXPECT CIGS TO CONTINUE TO
LOWER ACROSS REMAINDER OF REGION THROUGH MID MORNING. LINE OF TSTMS
WORKING UP FROM OFF THE MID ATLC COAST TO NEAR BUZZARDS BAY AND
KMVY. SHOULD SEE SOME ACROSS TO KFMH AND POSSIBLY KPYM. MAY ALSO SEE
ISOLD TSTMS REACH A BIT FURTHER W TO KEWB-KTAN-KGHG. LINE SHOULD
MOVE E AFTER 18Z...DEPENDING UPON WHEN THE UPPER LOW MOVES ACROSS E
NY STATE. EXPECT MAINLY MVFR-IFR CIGS/VSBYS FOR MOST OF THE DAY.

TONIGHT...MEDIUM TO HIGH CONFIDENCE.  SHOWERS/ISO THUNDER SHOULD
WIND DOWN THIS EVENING BUT IFR CONDITIONS IN LOW CLOUDS AND FOG
PATCHES SHOULD PERSIST MOST OF THE NIGHT.

KBOS TERMINAL...MEDIUM CONFIDENCE.  EXPECT VFR CONDITIONS SHOULD
DETERIORATE TO MVFR LEVELS BETWEEN 14Z-15Z...THEN LOW END IFR
CIGS/VSBYS IN AREAS OF RAIN. LOW CHANCE OF ISOLD TSTM THROUGH 18Z OR
SO. THE PRECIPITATION SHOULD BECOME MORE SHOWERY FROM MID TO LATE
AFTERNOON INTO THE EVENING HOURS AND THEN FINALLY COME TO AN END BY
LATE THIS EVENING.  HOWEVER...IFR CONDITIONS IN LOW CLOUDS/FOG
PATCHES WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS. SHOULD SEE
IMPROVEMENT AFTER 10Z THU.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...MAY SEE LEFTOVER MVFR CIGS ACROSS EASTERN AREAS EARLY...
OTHERWISE HIGH CONFIDENCE FOR VFR CONDITIONS.

FRIDAY...HIGH CONFIDENCE FOR VFR. MAY START TO SEE MID-HIGH CLOUDS
PUSH IN FRIDAY NIGHT FROM SW-NE.

SATURDAY...MEDIUM CONFIDENCE. EXPECT VFR CIGS LOWERING TO MVFR. VFR
VSBYS WILL LOWER TO MVFR DURING THE AFTERNOON AS RAIN MOVES IN.
EXPECT MAINLY MVFR-IFR CIGS/VSBYS SATURDAY NIGHT...WITH LOCAL LIFR
IN POCKETS OF MODERATE TO HEAVY RAIN. MAY ALSO SEE SURFACE WIND
GUSTS UP TO 30 KT AND LLWS DEVELOPING AS 55-60 KT LOW LEVEL SE-S JET
MOVES ACROSS RI/E MA MOVES ACROSS DURING SATURDAY NIGHT.

SUNDAY...MEDIUM CONFIDENCE. MVFR-IFR CIGS/VSBYS IN AREAS OF RAIN
THROUGH MIDDAY SUNDAY...IMPROVING FROM W-E DURING THE AFTERNOON. LOW
CONFIDENCE ON TIMING. LLWS AND S WIND GUSTS TO 25-30 KT POSSIBLE
SUNDAY MORNING ALONG E COASTAL MA.

&&

.MARINE...
TODAY...COASTAL LOW PRESSURE WORKING NORTHEAST AND HIGH PRESSURE
OVER THE CANADIAN MARITIMES WAS CAUSING THE PRESSURE GRADIENT TO
INCREASE EARLY THIS MORNING.  THEREFORE...WE EXPECT EASTERLY WIND
GUSTS OF 25 TO 30 KNOTS TO AFFECT OUR WATERS THIS MORNING AND SCA
ARE POSTED FOR THE ENTIRE REGION.  AN HOUR OR TWO OF BRIEF 35 KNOT
WIND GUSTS ARE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN WATERS...BUT
DURATION AND CONFIDENCE IS NOT HIGH ENOUGH TO UPGRADE TO GALE
WARNINGS AT THIS TIME.  SEAS WILL BUILD TO BETWEEN 7 AND 10 FEET
ACROSS THE OUTER-WATERS TODAY.  THE WINDS SHOULD BEGIN TO SLACKEN
THIS AFTERNOON.

FINALLY...SCATTERED THUNDERSTORMS MAY AFFECT THE WATERS AT TIMES.
ESPECIALLY THIS MORNING ACROSS THE SOUTHERN AND EASTERN WATERS.

TONIGHT...WINDS WILL HAVE DROPPED BELOW SCA THRESHOLDS BEHIND THE
DEPARTING LOW PRESSURE SYSTEM.  IN ADDITION...SEAS WILL COME DOWN
BUT WILL STILL BE ABOVE SCA THRESHOLDS FOR MOST OF THE NIGHT ACROSS
THE OUTER WATERS AND A FEW OF THE SOUNDS.  THE OTHER CONCERN WILL BE
FOR AREAS OF FOG...SOME OF WHICH MAY BE LOCALLY DENSE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...EXPECT NW WINDS BELOW SMALL CRAFT CRITERIA...VEERING TO
NE THU NIGHT. GUSTS MAY REACH SMALL CRAFT CRITERIA AFTER 06Z THU ON
THE EASTERN OUTER WATERS. SEAS WILL REMAIN AT OR ABOVE 5 FT ON THE
OUTER WATERS.

FRIDAY...NE-E WINDS MAY GUST UP TO 25 KT MAINLY ON THE EASTERN OUTER
WATERS THROUGH MIDDAY...THEN WILL DIMINISH. SEAS WILL REMAIN AT OR
ABOVE 5 FT THROUGH THE DAY ON THE OPEN WATERS...THEN SHOULD SUBSIDE
FRI NIGHT. MAY REMAIN NEAR 5 FT WELL SE OF NANTUCKET THROUGH THE
NIGHT.

SATURDAY...E-SE WINDS INCREASING DURING THE DAY. MEDIUM PROBABILITY
OF GALE FORCE SE GUSTS SAT NIGHT ACROSS THE EASTERN WATERS AND S AND
E OF NANTUCKET. SEAS BUILDING TO OVER 10 FT ACROSS THE OPEN WATERS.

SUNDAY...LOW TO MEDIUM PROBABILITY OF GALE FORCE S GUSTS SUNDAY
MORNING...THEN WILL SHIFT TO W AND DIMINISH BUT REMAIN NEAR OR ABOVE
SMALL CRAFT CRITERIA. SEAS REMAIN AT OR ABOVE 5 FT.

&&

.HYDROLOGY...
SNOWMELT FROM NORTHERN NEW ENGLAND OVER THE LAST FEW DAYS AND
ADDITIONAL RAINFALL ACROSS OUR REGION WILL CONTINUE TO RESULT IN
RISES ALONG THE CONNECTICUT RIVER.  THESE RIVER RISES ARE EXPECTED
TO RESULT IN MINOR FLOODING ALONG PORTIONS OF THE CONNECTICUT RIVER.
THEREFORE...THE RIVER FLOOD FLOOD WARNINGS CONTINUE FOR MONTAGUE...
NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN.  MINOR
FLOODING IS EXPECTED AT ALL THESE LOCATIONS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ230>234-
     236.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ235-
     237-250-254>256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ251.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
HYDROLOGY...FRANK
Hazardous weather outlook, Apr 13, 3:29 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT WED APR 13 2011

CTZ003-004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-140830-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
429 AM EDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT.

CTZ002-MAZ002-003-008>011-140830-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
429 AM EDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE CONNECTICUT RIVER AT
MONTAGUE...NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN.
PLEASE SEE THE WARNINGS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE CONNECTICUT RIVER AT
MONTAGUE...NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN.
PLEASE SEE THE WARNINGS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT.

ANZ230>237-250-251-254>256-140830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
429 AM EDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Barnstable

When
April 13, 7:00 AM EST to 11:00 AM EST
Where
Barnstable County, Falmouth to 0.17 mi S of Santuit
Cause
Heavy Rain
Property damage
$40,000
Reported by
Newspaper
Coordinates
41.550, -70.620

Two to six inches of rain fell over portions of Cape Cod. This resulted in flooding of roads, mainly in Falmouth. The Falmouth Fire Department made several trips to rescue people from cars in water up to three feet deep. Route 28 or Main Street in Falmouth was flooded along with Route 130 in Sandwich.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301230.